65595members
345701posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Pins and needles

3 REPLIES 3
Highlighted
Member

Re: Pins and needles

Hi Minimad

 

Thanks for posting.

 

The pins and needles you describe sound like peripheral neuropathy, which is a side effect of the chemotherapy drugs you had. It usually improves when they stop the chemotherapy but like you, Jan’s became more evident in the weeks after finishing treatment.  For most people it slowly improves but this can vary from weeks to months or longer.  For some people it can be long term.  As you finished your treatment two weeks ago it’s probably too soon to know when you will see improvement. 

 

Avoiding injuries to your feet and extremes of heat or cold is important and you can read more about this on the link above. Gentle massage and stretching can also help some people.  As Jan also mentioned if it’s painful, pain relief for nerve pain can help.  If it continues to get worse or is painful then do contact your treatment team to discuss how best to manage this.

 

Do call our free, confidential Helpline if you would like to talk this through or have any further questions. The number is 0808 800 6000.

 

Our opening hours are Monday to Friday 9am - 4pm and 9am -1pm on Saturday. Out of hours you can leave a message and we will call you back when we next open.  

 

Best wishes

 

Eve

 

Breast Cancer Care Nurse

 

Please read the Ask Our Nurses disclaimer. This thread will now be closed from further replies. If you have any additional questions or would like to provide feedback, please start a new thread.

Highlighted
Member

Re: Pins and needles

Hi Mini-mad

 

Just a reassurance till a nurse is here to say that I had the same after 9 x Paclitaxels. The steroid had disguised most of it during treatment but it became evident in the weeks after finishing chemo. So I’m guessing it’s not unusual. I finished chemo over 4 months ago and still have the tingling sensation or numb sensation, it varies. Sometimes the nerve sensation runs from knees and elbows down, sometimes it’s just tips of toes and fingers. I find walking and activity help reduce it. I’m told it will ease with time and should go since it has never been severe. But, perhaps worse is the neuropathic pain that comes with it where the brush of a finger nail against my hand or lower leg can feel like a knife cut and my radiated breast muscle hurts like hell! My GP and I are experimenting with gabapentin and pregabalin to reduce this pain (with the wonderful additional benefit that both offset the hot flushes and sweats that come with anastrozole). Hope you find some reassurance - I’m just trusting it will ease off with time.

 

Jan x

Highlighted
Member

Re: Pins and needles

Hi mini mad

 

Thanks for posting your question.

 

We hope to be able to respond to you tomorrow.

 

In the meantime our Helpline is open from 9am tomorrow if you would like to talk things through. 

 

If you do phone our Helpline please let us know that you have asked a question on our forum so that we know your query has been answered. Thank you

 

With best wishes.

 

Megan

 

Ask Our Nurses 

 

Please read the Ask Our Nurses disclaimer 

Highlighted
Member

Pins and needles

Good morning,

i finished my 12 Paclitaxel weekly and Carboplatin every 3 weeks for 12 weeks just over 2 weeks ago.

when i had my follow up appt with dr i mentioned i had a little pins n needles in my feet and lower legs.   Since then this has got worse...  is this usual after chemo is finished ?  I am massaging my toes and feet and behind my lower legs,  plus doing some ankle stretching exercises.

is there anything else i can be doing ??

thanks.  Minimad xx 💖💖